MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM925045
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched and kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, there was a resistance felt between a 2.5mm x 4.5cm galaxy g3 mini (glm925045, l14223) and the introducer sheath when the coil delivery system was inserted.The complaint product was replaced with another new product (glm925045).The procedure continued and was completed safely.No kink, bend or damage was noted on the device prior to use.No further information was provided by hospital.A non-sterile unit galaxy g3 mini 2.5mm x 4.5cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 145 cm and 146 cm.Also, the marker band was found at 39 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found unzipped in good normal conditions.The v-notch was inspected under microscope and it was found in normal good condition.The rh and the articulation joint were inspected under microscope through the introducer and they were found in good normal conditions.As well as the rh was not heated.The embolic coil was inspected under microscope and it was found with a stretched/kinked condition, also it was found stuck inside the introducer.The functional analysis could not be performed due the embolic coil was observed with a stretched/kinked condition and stuck inside the introducer.A manufacturing record evaluation was performed for the finished device l14223 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - resistance/friction-with introducer¿ was confirm due the embolic coil was found stuck inside the introducer with a stretched/kinked condition.The stretched/kinked condition noted on the embolic coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Based on the information available for review, it is possible that procedural and handling factors may have contributed to the reported event.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The ifu gives instructions for when resistance is felt during delivery of the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, there was a resistance felt between a 2.5mm x 4.5cm galaxy g3 mini (glm925045, l14223) and the introducer sheath when the coil delivery system was inserted.The complaint product was replaced with another new product (glm925045).The procedure continued and was completed safely.No kink, bend or damage was noted on the device prior to use.No further information was provided by hospital.Based on the product analysis performed on the device received, the embolic coil was stretched and kinked.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8897337
Report Number3008114965-2019-01143
Device Sequence Number1617801
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberGLM925045
Device Lot NumberL14223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1